Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS Cheyenne, WY

June 23, 2000Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2000, 4:58 PM MDT for Sioux County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2000, 4:58 PM MDT (22:58 UTC)
Expired
Jun 23, 2000, 5:15 PM MDT
In force
17 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sioux County, NE

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 232304 COR
SVRCYS
NEC165-232315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 515 PM MDT

* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 8 MILES EAST OF AGATE...OR 40 MILES NORTH OF 
  SCOTTSBLUFF...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM HAS 
  A HISTORY OF PRODUCING WALNUT SIZE HAIL AT THE AGATE FOSSIL BEDS 
  NATIONAL MONUMENT. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENC+Y. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 4256 10367 4240 10374 4234 10345 4240 10345
          4242 10344 4240 10337

BANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 23, 2:35 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT FRI JUN 23 2000

WK QUASI-STNRY BNDRY DRAPED ACRS THE NRN PANHANDLE INTO SRN WY.
WDLY SCT -TSRA/SHRA HAVE DVLP INVOF BNDRY...MAINLY LARAMIE RANGE
WESTWARD.  THIS ACTIVITY ENHANCED BY WK S/W ENERGY APPROACHING FROM THE
WEST AND MONSOONAL TYPE MID/HI LVL MOISTURE STREAMING NORTHWARD THRU
COLORADO.  WITH BONE DRY SUB CLD LYR...RAIN SCARCE...GUSTY WND
PRODUCERS WL BE MAIN THREAT INTO THE EVENING.  ACTIVITY OVER SRN WY
LATE AFTN SHOULD CONT TO DRIFT EAST INTO THE PANHANDLE THIS
EVENING...WITH GREATEST ACTIVITY OVER NRN AREAS CLOSER TO STNRY
BNDRY AND SFC CONVERGENCE REGION.

PREFER THE SLOWER AND STRONGER NGM SOLUTION THIS PACKAGE...GIVEN THE
90KT H2 JET RIDING THRU THE BACKSIDE OF THE DVLP S/W TROF OVER WRN
CANADA.  ON SATURDAY...A WK S/W TROF WILL PUSH SE ACRS WY...
INTERACTING WITH STALLED OUT SFC BNDRY TO PRODUCE WDLY SCT/SCT -TSRA
ACRS THE FA.  W/ MOISTURE POOLED ALONG THE FRONT AND INSTABILITY
HIER OVR THE PANHANDLE...SVR STORMS A SLIGHTLY GREATER POSSIBILITY
(SEE SWODY2).  H5 HGTS AND H10-H5 THICK APPEAR SIMILAR TO TODAYS AND
WL NOT CHANGE FCST TEMPS MUCH FOR SAT.  AS STRONGER S/W TROF MOVES
OUT OF SRN CANADA INTO THE NRN PLAINS LATE SAT NITE INTO SUN...SFC
BNDRY WILL FINALLY GET A PUSH SOUTHWARD.  WITH FRONT PUSHING SOUTH
AND MORE S/W ENERGY RIDING THRU THE TROF...POPS WILL BE HIGHEST ON
SUN (ESP SRN AREAS).  TEMPS 10 TO 20 DEG COOLER ON SUNDAY AS
CANADIAN HIGH NOSES SOUTHWARD THRU THE NRN ROCKIES DECR H5 HGTS.

.EXTENDED DISCUSSION...NW FLOW ALF TO CONT OVR SE WY AND THE WRN NEB
PNHNDL THRU THE WEEK. HGTS RISE THU AND FRI OVR THE ROCKIES AS RDG
ALF BLDS.  NEW MRF DOES NOT HAV THE AMPLITUDE AS ITS PREV RUN.  FLOW
WL BCM MORE W BY FRI AND AMS DRIER.  TIL THEN...SHRTWV TROFS IN THE
NW FLOW ALF WL RIDE OVR BNDRY LYR UPSLP FLOW PRODUCED BY SFC HI PRES
MOVG INTO THE PLNS.  THE RESULT WL BE AT LEAST SCT SHWRS AND AFTN
AND EVE TSTMS MON THRU WED WITH SVR WX A PSBLTY...ESP IF SFC TEMPS
WARM.  THICKNESS VALUES AND FMR GUIDANCE KEEP MAX TEMPS COOLER THAN
NRML FOR THIS TIME OF YEAR.  MRF SIM TO CURRENT NOGAPS RUN.

.CYS...
WY...NONE.
NE...NONE.

JK/JMR

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.